Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 3, NWS Grand Rapids, MI

January 9, 2017

NWS Grand Rapids, MI issued this small craft advisory at Jan 9, 2017, 3:02 AM EST. It took effect at Jan 9, 2017, 7:00 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2017, 3:02 AM EST (08:02 UTC)
In effect from
Jan 9, 2017, 7:00 AM EST
Expired
Jan 10, 2017, 3:09 PM EST
In force
32 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

770 
WHUS73 KGRR 090802
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
302 AM EST MON JAN 9 2017

LMZ844>849-091615-
/O.CON.KGRR.GL.W.0002.000000T0000Z-170109T1200Z/
/O.NEW.KGRR.SC.Y.0003.170109T1200Z-170111T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
302 AM EST MON JAN 9 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST WEDNESDAY. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS EARLY DECREASING TO 10 TO 20
  KNOTS LATE IN THE DAY...THEN INCREASING TO 30 KNOTS TONIGHT.

* WAVES...4 TO 6 FEET EARLY TONIGHT...DECREASING TO 2 TO 4 FEET
  LATE IN THE DAY THEN INCREASING TO 3 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
7 follow-up statements
580 
WHUS73 KGRR 091212
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
712 AM EST MON JAN 9 2017

LMZ844>849-092015-
/O.EXP.KGRR.GL.W.0002.000000T0000Z-170109T1200Z/
/O.CON.KGRR.SC.Y.0003.000000T0000Z-170111T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
712 AM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...SOUTH TO 30 KNOTS EARLY DECREASING TO 10 TO 20 KNOTS
  LATE IN THE DAY...THEN INCREASING TO 30 KNOTS TONIGHT.

* WAVES...4 TO 6 FEET EARLY TODAY...DECREASING TO 2 TO 4 FEET
  LATE IN THE DAY THEN INCREASING TO 3 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
950 
WHUS73 KGRR 091450
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 AM EST MON JAN 9 2017

LMZ844>849-092300-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-170111T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
950 AM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...SOUTH TO 30 KNOTS BECOMING SOUTHWEST TUESDAY MORNING. 

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
622 
WHUS73 KGRR 092005
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
305 PM EST MON JAN 9 2017

LMZ844>849-100415-
/O.EXT.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/
/O.NEW.KGRR.GL.W.0003.170110T2200Z-170111T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
305 PM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST TUESDAY...
...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 7 AM EST
WEDNESDAY. 

* WINDS...SOUTH TO 30 KNOTS BECOMING SOUTHWEST BY TUESDAY MORNING
  BECOMING WEST GALES TO 35 KNOTS TUESDAY EVENING.

* WAVES...4 TO 6 FEET BUILDING TO 6 TO 9 FEET TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
763 
WHUS73 KGRR 100327
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 PM EST MON JAN 9 2017

LMZ844>849-101130-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/
/O.CON.KGRR.GL.W.0003.170110T2200Z-170111T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1027 PM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 7 AM EST
WEDNESDAY...

* WINDS...SOUTH TO 30 KNOTS BECOMING SOUTHWEST BY TUESDAY 
  MORNING BECOMING WEST GALES TO 35 KNOTS TUESDAY EVENING. 

* WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

TJT
260 
WHUS73 KGRR 100823
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 AM EST TUE JAN 10 2017

LMZ844>849-101630-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/
/O.CON.KGRR.GL.W.0003.170110T2200Z-170111T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
323 AM EST TUE JAN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

* WINDS...SOUTHWEST TO 30 KNOTS BECOMING WEST GALES TO 45 KNOTS
  THIS EVENING.

* WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
596 
WHUS73 KGRR 101456
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 AM EST TUE JAN 10 2017

LMZ844>849-102300-
/O.CON.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/
/O.CON.KGRR.GL.W.0003.170110T2200Z-170111T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
956 AM EST TUE JAN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

* WINDS...SOUTHWEST TO 30 KNOTS BECOMING WEST GALES TO 45 KNOTS 
  THIS EVENING. 

* WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
828 
WHUS73 KGRR 102009
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
309 PM EST TUE JAN 10 2017

LMZ844>849-110415-
/O.CAN.KGRR.SC.Y.0003.000000T0000Z-170110T2200Z/
/O.EXT.KGRR.GL.W.0003.170110T2009Z-170111T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
309 PM EST TUE JAN 10 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS...SOUTH GALES TO 45 KNOTS THIS EVENING VEERING WEST.

* WAVES...4 TO 8 FEET BUILDING TO 8 TO 12 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 9:02 PM EST, 6 hours earlier.

Area forecast discussion, Jan 8, 9:02 PM EST, 6 hours before
Area Forecast Discussion
National Weather Service Grand Rapids MI
902 PM EST Sun Jan 8 2017

LATEST UPDATE...
Update

.SYNOPSIS...
Issued at 308 PM EST Sun Jan 8 2017

A brief period of snow is expected overnight mainly by the lakeshore
north of Muskegon, which could affect Monday morning travel around
US-31. Snow Monday night will transition to rain by Tuesday afternoon
with a brief wintry mix in between. A potentially impactful storm
system is then expected towards the end of the work week. Highs
peaking in the lower 40s Tuesday will moderate towards more
seasonal temperatures by the end of the week.

&&

.UPDATE...
Issued at 900 PM EST Sun Jan 8 2017

We're adding Lake and Newaygo counties to the winter wx advisory
with this update. SW flow lake effect event will get going after
midnight. Fairly strong winds...30-40 kts in the boundary layer
will push the snow inland toward Lake and Newaygo counties. The
snow should wind down toward the end of the morning commute.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 308 PM EST Sun Jan 8 2017

A narrow but intense band of snow is expected early Monday morning along
US-31 north of Muskegon where favorable lake convective instability
/MUCAPE approaching 100 J per kg/ will intersect a lakeshore parallel
fgen region poised between diurnal cooling over land and warm advection
in southwesterly flow over the water. Isolated amounts of several
inches are expected after midnight into the Monday morning
commute. Although this will be localized and relatively short
duration, it will be intense enough to greatly affect driving in
that area. After coordination with APX, we will issue an advisory
from Muskegon county north. Unfortunately, radar will not be
helpful for monitoring as it will overshoot the shallow convective
bands at that range.

After this, there is no significant change in thinking for the
system Monday night into Tuesday. We note that some models such as
the NAM and WRF-NMM SREF members are quite slow in eroding low level
cold air from south to north Tuesday. We prefer the faster
GFS/ECMWF/Canadian solutions that show a switch to rain by Tuesday
afternoon given strong expected theta-e transport with a 50-60 knot
southwesterly low level jet. A brief period of freezing rain will be
possible mainly towards I-94 with the Tuesday morning commute, but
accumulations should be light and impacts mitigated by a ground
that's already wet and/or snow covered. Precipitation should peel
out of the area early Tuesday night with perhaps a brief transition
to non-accumulating snow just prior to that.

.LONG TERM...(Wednesday through Sunday)
Issued at 308 PM EST Sun Jan 8 2017

An active wx pattern will continue through most of the period. A
colder airmass will begin to advect in Tuesday night and cause any
light pcpn to become mixed with then change over to light snow
showers or flurries before ending. A very brief period of tranquil
wx should then return for Wednesday as a weak high pressure ridge
builds in.

Another low pressure system over the Plains states Wednesday will
move northeast into our region Wednesday night into Thursday and
bring potential for snow Wednesday night followed by a potential for
mixed pcpn Thursday as thermal profiles moderate just ahead of the
sfc low and cold front.

By Thursday night a consensus of latest medium range guidance
suggests that a quasi stationary frontal boundary will extend from
the Arklatex region northeast into the OH Valley region. This system
will have an ample amount of gulf moisture with it and the axis of
heaviest qpf should extend along the boundary. This would keep
heavier pcpn south of our fcst area.

The evolution of the synoptic pattern suggests that With a very
strong high building in to the northwest and a nearly stationary
boundary with plenty of gulf moisture from the Arklatex region ne to
the Oh valley region that significant wintry pcpn is likely on
the cold side of the system.

In addition this pattern definitely is suggestive of potential for
potentially significant freezing rain across portions of the lower
Great Lakes region Thursday night through Friday into the weekend.
Therefore medium range guidance trends will need to be monitored very
closely.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 730 PM EST Sun Jan 8 2017

MVFR ceilings are fairly widespread across the area at 00z, with
some clearing of these lower ceilings from the southwest. The flow
is shifting to the southwest this evening which may tend to
continue to clear the low ceilings out of most of the TAF sites
tonight. The exception will be KMKG where lake effect snow will
ramp up tonight. Expecting a period of heavier lake effect snow
at KMKG from around 06z through 14z or so. Conditions at KMKG will
dip to IFR and even LIFR at times late tonight into Monday
morning.

Elsewhere conditions may trend to VFR tonight with the MVFR
ceilings moving back in on Monday after 12z.

&&

.MARINE...
Issued at 308 PM EST Sun Jan 8 2017

For simplicity, we replaced the small craft advisory with the gale
warning and this will remain in effect overnight. Eventually
there will need to be a SCA issued to follow the warning since
high waves should continue well into Monday after the strongest
gusts end early Monday morning.

&&

.HYDROLOGY...
Issued at 1140 AM EST Sun Jan 8 2017

Concerns continue in regards to ice jam potential, as several
sites have shown/still show the affects of ice development.

Most susceptible sites up to this point have been smaller streams
and rivers with frequent, sharp bends. The Looking Glass River
near Eagle and Flat River near Smyrna are two sites of higher
priority. Fortunately, most recent data out of these two points
shows both sites may have reached a peak and are beginning to
fall. In addition, yesterday's concern on the Grand River near
Robinson Twp and Eastmanville subsided for now. Both sites seem to
have stabilized for the time being.

This has been common behavior over the last two days. Once
river/stream flows exceed the ability for ice to hold back water,
the jam either breaks or levels stabilize.

Despite any impression of stabilizing, rivers will continue to
demand attention. As has been mentioned in previous discussions,
the pattern remains active next week with moderating temperatures.
Precipitation amounts late Monday through Tuesday are forecast to
total somewhere around 0.75 inches. A frozen ground layer will act
to quickly distribute any snowmelt and/or rainfall to area
rivers. While there are never any guarantees, the combination of
milder air, existing ice and elevated river levels may result in
flooding through at least mid-week.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from midnight tonight to 8 AM EST Monday
     for MIZ037-038-043-044-050.

LM...Gale Warning until 7 AM EST Monday for LMZ844>849.

&&

UPDATE...04
SYNOPSIS...TJT
SHORT TERM...TJT
LONG TERM...WDM
AVIATION...Duke
HYDROLOGY...JAM
MARINE...TJT
Hazardous weather outlook, Jan 8, 3:45 PM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EST SUN JAN 8 2017

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
345 PM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

ACCUMULATING LAKE EFFECT SNOW IS EXPECTED TO IMPACT TRAVEL AFTER
MIDNIGHT FROM MUSKEGON TO LUDINGTON...PARTICULARLY ALONG US-31.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW MONDAY NIGHT WILL TRANSITION INTO RAIN EARLY TUESDAY WITH A
BRIEF PERIOD OF FREEZING RAIN POSSIBLE IN BETWEEN. ALTHOUGH ICE
ACCUMULATIONS ARE NOT EXPECTED TO BE SIGNIFICANT, THE TUESDAY
MORNING COMMUTE COULD STILL BE AFFECTED BY SNOW CHANGING TO
RAIN.

SNOW OR FREEZING RAIN IS POSSIBLE ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-090830-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 PM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...NIGHT

SOUTHWEST GALES TO 35 KNOTS WILL BE HAZARDOUS TO MARINERS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO MONDAY. WINDS
AND WAVES WILL INCREASE ONCE AGAIN MONDAY NIGHT AND STAY HAZARDOUS
THROUGH TUESDAY AT LEAST.

OSTUNO TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 11:28 AM ESTRiver Flood AdvisoryGRRIngham14 days
Jan 9, 11:28 AM ESTRiver Flood AdvisoryGRRClinton26 days
Jan 9, 12:45 PM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more28 hr
Jan 9, 3:05 PM ESTGale WarningGRR40 hr

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.